Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 95, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 14, 2001, 12:38 PM CDT for Williamson County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 12:38 PM CDT (17:38 UTC)
- Expired
- Jun 14, 2001, 1:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Williamson County, TN
The radar
The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 1:00 PM CDT | Thunderstorm Wind 50 E | Franklin, TN | Public report of numerous trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1921 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 141738 SVRBNA TNC187-141815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1238 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILLIAMSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF FRANKLIN * UNTIL 115 PM CDT * AT 1228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF FAIRVIEW...OR ABOUT 17 MILES EAST OF CENTERVILLE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER FRANKLIN AT 100 PM CDT NEAR BRENTWOOD AT 110 PM CDT NEAR NOLENSVILLE AT 115 PM CDT DAMAGING WINDS AND HAIL W/ITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ LAT...LON 3597 8721 3579 8716 3586 8662 3608 8668 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:03 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 14, 10:03 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1003 AM CDT THU JUN 14 2001 WSR-88D SHOWS CONVECTION STARTING TO FIRE UP ACROSS NORTHERN ALABAMA, WITH VISIBLE SATELLITE LOOP SHOWING CUMULIFORM DEVELOPMENT OVER WEST TENNESSEE. CONSIDERABLE LOW CLOUDINESS OVER NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE SEEMS TO BE CAPPING SURFACE TEMPERATURES SLIGHTLY, WITH WARMEST TEMPERATURES WITHIN OUR FORECAST AREA OVER THE NORTH. DESPITE THIS, 14Z MSAS PRODUCTS SHOWS MOST UNSTABLE/HIGHEST THETA-E AIR CENTERED OVER THE SOUTHERN PLATEAU. 12Z BNA SOUNDING SHOWS VERY MOIST ENVIRONMENT BETWEEN THE SURFACE AND ABOUT 710 MB, WITH PRECIPITABLE WATER A RESPECTABLE 1.55 INCHES. LIFTED INDEX WAS ALREADY -6.7, CONVECTIVE AVAILABLE POTENTIAL ENERGY 3133 J/KG, AND A CONVECTIVE TEMPERATURE OF 86 DEGREES. HAVE GENERATED 1000-850 MB THICKNESS FORECAST TEMPERATURES, WITH 12Z RAPID UPDATE CYCLE GIVING 90 DEGREES, AND 12Z MESO-ETA GIVING 93. WILL LEAVE TODAYS FORECAST TEMPERATURES AS THEY ARE, AROUND 90, SO IT APPEARS THAT SURFACE HEATING WILL BE ENOUGH TO GENERATE SCATTERED CONVECTION BY EARLY AFTERNOON. WILL ISSUE A FORECAST UPDATE SHORTLY AND INCREASE POPS AREA-WIDE TO SCATTERED. .BNA...NONE. 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:47 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.